Alert archive / Connecticut / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 18, NWS New York, NY

June 5, 2007Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jun 5, 2007, 1:15 PM EDT for Naugatuck Valley Planning Region, Connecticut. It was in force for 60 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2007, 1:15 PM EDT (17:15 UTC)
Expired
Jun 5, 2007, 2:15 PM EDT
In force
60 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

County Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 76 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 1:15 PM EDTHAIL 0.75Southington, CT
Jun 5, 1:15 PM EDTHAIL 0.88Southington, CT
Jun 5, 1:15 PM EDTHAIL 1.5Naugatuck, CTWINDSHIELD DAMAGE FROM HAILSTONES
Jun 5, 1:25 PM EDTHAIL 0.75Southington, CT
Jun 5, 1:30 PM EDTHAIL 1.75Southington, CTDAMAGE TO CARS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 12:09 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
504 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 051716
SVROKX
CTC009-051815-
/O.NEW.KOKX.SV.W.0018.070605T1715Z-070605T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
115 PM EDT TUE JUN 5 2007

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 215 PM EDT...

* AT 112 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  NAUGATUCK...AND MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WOLCOTT

DOPPLER RADAR AND SKYWARN SPOTTERS HAVE INDICATED SOME ROTATION 
WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY 
STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A 
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL 
INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

HAIL UP TO HALF DOLLAR SIZE IN DIAMETER HAS BEEN REPORTED IN 
NAUGATUCK WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4152 7320 4142 7314 4159 7273 4164 7296

$$

GOODMAN
3 follow-up statements
000 
WWUS51 KOKX 051741
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
141 PM EDT TUE JUN 5 2007

CTC009-051815-
/O.CON.KOKX.SV.W.0018.000000T0000Z-070605T1815Z/
NEW HAVEN CT-
141 PM EDT TUE JUN 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTH CENTRAL NEW HAVEN COUNTY...

AT 139 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES NORTHEAST OF NAUGATUCK...OR ABOUT NEAR WOLCOTT...
MOVING NORTHEAST AT 25 MPH.

DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. 
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A 
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A 
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4156 7304 4142 7314 4159 7273 4164 7296

$$

GOODMAN
000 
WWUS51 KOKX 051801
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
201 PM EDT TUE JUN 5 2007

CTC009-051815-
/O.CON.KOKX.SV.W.0018.000000T0000Z-070605T1815Z/
NEW HAVEN CT-
201 PM EDT TUE JUN 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTH CENTRAL NEW HAVEN COUNTY...

AT 153 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED NEAR WOLCOTT...OR ABOUT NEAR WATERBURY...
MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM TUESDAY
EVENING FOR SOUTHERN CONNECTICUT.

LAT...LON 4156 7304 4142 7314 4159 7273 4164 7296

$$

GOODMAN
000 
WWUS51 KOKX 051812
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
212 PM EDT TUE JUN 5 2007

CTC009-051822-
/O.EXP.KOKX.SV.W.0018.000000T0000Z-070605T1815Z/
NEW HAVEN CT-
212 PM EDT TUE JUN 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL NEW HAVEN COUNTY
EXPIRES AT 215 PM EDT...

SEVERE THUNDERSTORMS HAVE MOVED INTO SOUTHERN HARTFORD COUNTY...SO 
THE WARNING FOR NORTH CENTRAL NEW HAVEN COUNTY WILL BE ALLOWED TO 
EXPIRE. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM TUESDAY 
EVENING FOR ALL OF CONNECTICUT. 

LAT...LON 4156 7304 4142 7314 4159 7273 4164 7296

$$

GOODMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 11:47 AM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 5, 11:47 AM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1147 AM EDT TUE JUN 5 2007

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE REGION THIS AFTERNOON A LINE OF
THUNDERSTORMS MAY DEVELOP AHEAD OF THE FRONT THAT COULD PRODUCE
SEVERE WIND GUSTS. HIGH PRESSURE IS THEN EXPECTED TO BUILD OVER THE
AREA WEDNESDAY AND OFF THE SOUTHEAST COAST THURSDAY. THE HIGH WILL
REMAIN OFF THE COAST FRIDAY RETURNING SUMMER-LIKE CONDITIONS TO THE
REGION. TEMPERATURES WILL COOL OFF A BIT BY SATURDAY AS A COLD FRONT
MOVES THROUGH.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...NOT MUCH CHANGE TO FORECAST AS
PRIOR WX GRIDS DEPICT EXPECTED EVOLUTION REASONABLY WELL. LATEST SPC
MESOANALYSIS SHOWS MODERATE INSTABILITY OVER THE AREA WITH MLCAPE
500-1000 J/KG AND MUCAPE 1000-1500/...DEEP ENOUGH MOISTURE WITH SFC
DEWPOINTS 60-65 AND H8 DEWPOINTS JUST SHY OF +10C...AND COMBO OF PRE-
FRONTAL TROUGH...MID LEVEL SHORTWAVE AND COUPLED UPPER JETS WITH ONE
STREAK LIFTING INTO NEW ENGLAND AND ANOTHER APPROACHING FROM THE WEST
THIS AFTERNOON ALL PROVIDING LIFT. SHOWERS/TSTMS HAVE BEGUN TO TO
DEVELOP IN PRE-FRONTAL TROUGH NORTH/WEST OF NYC...AND ACTIVITY SHOULD
INCREASE AND MOVE EASTWARD THIS AFTERNOON. WIND DAMAGE WILL BE THE
MORE IMPORTANT THREAT...BUT LARGE HAIL IS ALSO POSSIBLE GIVEN WET
BULB ZERO HEIGHT OF 9 KFT...DEEP LAYER EFFECTIVE SHEAR OF 30-35 KT
AND -10C TO -30C CAPE OVER 200 J/KG.

WHILE BETTER CHANCE APPEARS TO BE ACROSS NRN ZONES...STILL BELIEVE
PATTERN WARRANTS CHC POPS FOR SRN ZONES AS WELL.

MOS TEMPS SEEM REASONABLE...AND TEMPS SHOULD RUN A FEW DEGREES ABOVE
NORMAL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
SFC FRONT AND ASSOCIATED SHORTWAVE CLEAR THE AREA BY 00Z...THUS
ENDING THE SHRA/TSTM THREAT. HOWEVER...NEXT SHORTWAVE DIGS ON WEST
SIDE OF TROUGH AXIS...AND MAIN TROUGH ITSELF SLOW TO MOVE ACROSS THE
AREA. ON WED...THIS TROUGH AND ASSOCIATED COLD POOL ALOFT WILL
RESULT IN SOME CLOUDINESS DURING AFTN...WITH MAX HEATING. SOME
DIFFERENCES ON HANDLING OF THIS TROUGH BY MODELS...BUT BOTTOM LINE
IS WITH H8 HPA TEMPS RUNNING AROUND 5C NAM...7C GFS...WOULD EXPECT
MAX TEMPS NOT MUCH HIGHER THAN 70 DEGREES. SHAVED OFF A FEW DEGREES
WED FOR THIS REASON. GFS ACTUALLY OUTPUTS SOME LIGHT QPF WED
AFTN. WOULD NOT SURPRISE ME TO SEE A LIGHT SHOWER OR TWO
DEVELOP...BUT WILL NOT INCLUDE IN FORECAST ATTM AS ULTIMATELY WE
ARE TOO DRY.

COOL NIGHT EXPECTED WED NIGHT AS HIGH PRESSURE BUILDS AND WINDS
LIGHTEN. WITH A COOLER DAY WEDNESDAY...WILL NOT TAKE MUCH FOR TEMPS
TO DROP DOWN TO BELOW SEASONAL NORMS AT NIGHT ONCE WINDS DECOUPLE.
AGAIN...SHAVED A FEW DEGREES OFF CURRENT DATABASE...CLOSE TO MOS.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
A WARMUP OCCURS BY FRIDAY AS H8 HPA TEMPS RISE TO 19C...QUITE
WARM...IN BUILDING RIDGE AND OUT AHEAD OF NEXT COLD FRONT. COLD FRONT
APPROACHES LATE FRIDAY OR FRIDAY NIGHT. LOOKS LIKE ECMWF AND GFS
FLATTEN RIDGE...AND CLOSE OFF UPPER LOW OFFSHORE FOR THE WEEKEND.
UPPER LOW RETROGRADES SOMEWHAT. GFS INDICATES SFC FRONTAL BOUNDARY
RETROGRADING ACROSS NEW ENGLAND SAT. COULD MEAN COOLER TEMPS...BUT
WILL NOT MAKE MAJOR CHANGES ATTM.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
EXPECT VFR CONDITIONS WITH INCREASINGLY STRONG AND GUSTY S/SW WINDS
DURING THE LATE MORNING AND EARLY AFTERNOON. HAVE HASTENED THE
TIMING OF CONVECTION FROM EARLIER TAFS BY A COUPLE OF HOURS WITH
MODELS PROGGING THE SHORTWAVE AXIS CURRENTLY OVER OHIO TO SWEEP
MIDWAY THROUGH THE REGION BY EARLY AFTERNOON. THIS SHOULD BE THE MAIN
TRIGGER FOR CONVECTION...ALTHOUGH NOT DURING THE CLIMATOLOGICALLY
FAVORED MOST UNSTABLE LATE AFTERNOON HOURS. DUE TO THE MISMATCH IN
TIMING OF THESE FACTORS WILL CONTINUE WITH JUST CB IN TAFS BETWEEN
17Z TO 22Z FROM W TO E...WITH SCT CONVECTION AFFECTING THE REGION
AHEAD OF A COLD FRONTAL PASSAGE. LOCALIZED/BRIEF MVFR OR IFR
CONDITIONS WILL BE POSSIBLE IN CONVECTION...WITH GUSTY WSW WINDS THE
MAIN THREAT IN CONVECTION.

CONVECTION WITH COLD FRONT SHOULD BE MOVING EAST OF THE AREA BY
00Z WED. THEREAFTER EXPECT VFR CONDITIONS DEVELOPING AND A WIND
SHIFT FROM SW TO WNW BETWEEN 00Z AND 05Z FORM W TO E.

OUTLOOK FROM 12Z WED THROUGH SAT...VFR THROUGH THROUGH THURSDAY.
A WARM FRONT LIFTING THROUGH THURSDAY NIGHT/FRIDAY MORNING COULD
BRING MVFR TO POSSIBLY IFR CONDITIONS AHEAD OF IT. THERE COULD BE
SOME MVFR CONDITIONS LATE FRIDAY WITH ANY SHOWERS/THUNDERSTORMS
ASSOCIATED WITH A COLD FRONT PASSING THROUGH THE TRI-STATE. VFR
CONDITIONS EXPECTED ON SATURDAY.

&&

.MARINE...
SEAS AT THE OFFSHORE OCEAN BUOYS ARE CURRENTLY BETWEEN 6 AND 7 FT
WITH WAVE PERIODS AROUND 10 SECONDS...THAT WILL GRADUALLY DECREASE
THROUGH THE DAY. WILL CONTINUE HIGH SURF ADVISORY FOR SOUTH SHORES OF
LONG ISLAND THROUGH THIS AFTERNOON FOR A COMBINATION OF HIGH RIP
CURRENT RISK AND MARGINAL WAVE HEIGHT/PERIOD CRITERIA...AFTER WHICH
LOWERING WAVE HEIGHT AND PERIOD SHOULD HAVE LOWERED ENOUGH TO REDUCE
IMPACT.

WILL CONTINUE GENERIC SCA ACROSS OCEAN WATERS TODAY SINCE GUSTS ARE
EXPECTED TO BE AROUND 20 KT. WITH A DEEPER MIXED LAYER OVER THE
HARBOR AND WESTERN SOUND IN SW FLOW THIS AFTERNOON...WIND GUSTS WILL
LIKELY HOVER AROUND 25 KT THIS AFTERNOON. CONFIDENCE NOT HIGH ENOUGH
THAT GUSTS WILL BE FREQUENT ENOUGH TO PUT UP SCA FOR THE 4 TO 6
HR AFTERNOON.

A COLD FRONT WILL MOVE ACROSS THE WATERS LATE THIS AFTERNOON.
SHORTWAVE ENERGY AHEAD OF IT IS EXPECTED TO BRING SCATTERED
THUNDERSTORMS...SOME POSSIBLY SEVERE...THIS AFTERNOON. STRONG WINDS
AND DAMAGING LIGHTNING WILL BE MAJOR THREAT.

OFFSHORE FLOW RETURNS TONIGHT INTO WED MORNING...WITH WIND GUSTS UP
TO 20 KT POSSIBLE WED MORNING IN CAA FLOW AHEAD. TRANQUIL CONDITIONS
WED AFTERNOON THROUGH THU AS HIGH PRESSURE MOVES ACROSS THE
NORTHEAST. SEAS SHOULD FINALLY BELOW SCA WED NIGHT OVER EASTERN
OCEAN WATERS WITH WEAK FLOW AND SOUTHERLY SWELLS DIMINISHING.

A WARM FRONT WILL APPROACH FROM THE SOUTH THU AND MOVE ACROSS THE
WATERS ON FRI...FOLLOWED BY A COLD FRONT FRI NIGHT. SUB SCA
CONDITIONS EXPECTED INTO THE WEEKEND.

&&

.HYDROLOGY...
RIVERS LEVELS DROPPING OFF RAPIDLY ACROSS THE HSA. NEXT RAINFALL
EVENT IS A LINEAR CONVECTIVE EVENT THIS AFTERNOON. FAST MOVING NATURE
OF THE CONVECTION SHOULD KEEP LOCALIZED AMOUNTS WELL BELOW 1 INCH.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HIGH SURF ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
     NYZ075>077-080-081.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR ANZ350-353-
     355.

&&

SYNOPSIS...PW
NEAR TERM...BG/PW
SHORT TERM...PW
LONG TERM...PW
AVIATION...NV
MARINE...NV
HYDROLOGY...PW
Hazardous weather outlook, Jun 5, 12:50 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
1250 PM EDT TUE JUN 5 2007

CTZ005>012-NYZ067>071-061100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
1250 PM EDT TUE JUN 5 2007

...SEVERE THUNDERSTORM WATCH 347 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A HIGH SURF ADVISORY IS IN EFFECT THROUGH TODAY. THE EFFECTS WILL BE
BEACH EROSION...BEACH WASH-OVERS AND DANGEROUS RIP CURRENTS ON
EXPOSED BEACHES ALONG THE SOUTH SHORE BEACHES OF NEW YORK CITY AND
LONG ISLAND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON.

NJZ002>006-011-NYZ072>081-061100-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
QUEENS-NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1250 PM EDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH SURF ADVISORY IS IN EFFECT THROUGH TODAY. THE EFFECTS WILL BE
BEACH EROSION...BEACH WASH-OVERS AND DANGEROUS RIP CURRENTS ON
EXPOSED BEACHES ALONG THE SOUTH SHORE BEACHES OF NEW YORK CITY AND
LONG ISLAND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

ANZ330-335-338-340-345-350-353-355-370-061100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
WATERS FROM MONTAUK POINT NY TO SANDY HOOK NJ FROM 20 TO 40 NM-
1250 PM EDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jun 5, 11:19 AM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1119 AM EDT TUE JUN 5 2007

NYZ067-068-051600-
ORANGE-PUTNAM-
1119 AM EDT TUE JUN 5 2007

...STRONG THUNDERSTORMS DEVELOPING OVER ORANGE AND PUTNAM COUNTIES...

AT 1118 AM EDT...DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE
RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM PORT JERVIS TO
FLORIDA TO HARRIMAN...OR ALONG A LINE EXTENDING FROM PORT JERVIS TO
6 MILES NORTHWEST OF WARWICK TO WEST POINT...AND MOVING NORTHEAST AT
30 MPH.

THESE STORMS WILL BE...
  NEAR WEST POINT BY 1125 AM.
  NEAR GOSHEN BY 1135 AM.
  NEAR OTISVILLE BY 1140 AM.
  NEAR MIDDLETOWN BY 1145 AM.
  NEAR FAHNESTOCK STATE PARK BY 1150 AM.
  NEAR NEW WINDSOR BY 1155 AM.

PEOPLE IN ORANGE AND PUTNAM COUNTIES...INCLUDING THE CITIES OF
FLORIDA...MONROE...HARRIMAN...UNIONVILLE...PORT JERVIS...CHESTER...
WEST POINT...GOSHEN...OTISVILLE AND COLD SPRING...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THESE
STORMS.

GOODMAN
Special weather statement, Jun 5, 12:09 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1209 PM EDT TUE JUN 5 2007

CTZ005-006-051715-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
1209 PM EDT TUE JUN 5 2007

...STRONG THUNDERSTORM OVER NORTHERN FAIRFIELD AND NORTHERN NEW
HAVEN COUNTIES...

AT 1206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NEWTOWN...AND MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE...
  NEAR SOUTHBURY BY 1220 PM.
  5 MILES NORTHWEST OF NAUGATUCK BY 1240 PM.
  NEAR WATERBURY BY 1245 PM.
  NEAR WOLCOTT BY 1255 PM.

THIS STORM HAS PRODUCED SMALL HAIL IN THE TOWN OF BETHEL.

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 12:13 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region47 min
Jun 5, 12:46 PM EDTTornado WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region29 min
Jun 5, 1:13 PM EDTFlash Flood WarningOKXNaugatuck Valley Planning Region92 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.